Translator Disclaimer
2013 Normal coverings of linear groups
John Britnell, Attila Maróti
Algebra Number Theory 7(9): 2085-2102 (2013). DOI: 10.2140/ant.2013.7.2085

Abstract

For a noncyclic finite group G, let γ(G) denote the smallest number of conjugacy classes of proper subgroups of G needed to cover G. In this paper, we show that if G is in the range SLn(q)G GLn(q) for n>2, then nπ2<γ(G)(n+1)2. This result complements recent work of Bubboloni, Praeger and Spiga on symmetric and alternating groups. We give various alternative bounds and derive explicit formulas for γ(G) in some cases.

Citation

Download Citation

John Britnell. Attila Maróti. "Normal coverings of linear groups." Algebra Number Theory 7 (9) 2085 - 2102, 2013. https://doi.org/10.2140/ant.2013.7.2085

Information

Received: 28 July 2012; Revised: 1 November 2012; Accepted: 14 January 2013; Published: 2013
First available in Project Euclid: 20 December 2017

zbMATH: 1291.20024
MathSciNet: MR3152009
Digital Object Identifier: 10.2140/ant.2013.7.2085

Subjects:
Primary: 20D60
Secondary: 20G40

Rights: Copyright © 2013 Mathematical Sciences Publishers

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.7 • No. 9 • 2013
MSP
Back to Top